MAUDE Adverse Event Report: CYBERONICS - HOUSTON PROGRAMMING SOFTWARE

CYBERONICS - HOUSTON PROGRAMMING SOFTWARE
Model Number 3000
Medical Device Problem Codes False Alarm (1013); Application Program Problem: Parameter Calculation Error (1449)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Voluntary medical device correction (remedial action) was initiated by the manufacturer on (b)(6) 2020, and the physician was provided a notification letter with recommended actions.Internal reference number: (b)(4).
 
Event or Problem Description
It was reported that the patients device was turned off for a surgery, and when it was turned back on a undeliverable output current warning was received.It was confirmed that (b)(4) software was being used.After re-interrogating, the issue resolved and diagnostics were normal.Internal testing and data review identified that false low output current messages can occur when (b)(4) software programs a (b)(4) generator after a specific programming sequence occurs.When (b)(4) tablets initiate a programming session with a (b)(4) generator, where its output current is programmed off (0 ma), and then the output current is programmed back on to ma, a low output current message would be seen when an in-session interrogation is performed.This would persist upon multiple in-session interrogations and if diagnostics weren't performed during the session, show on the session report.Running system diagnostics or ending and restarting the session will confirm functionality of the device, and resolve the ¿output current low¿ error message.The low output current messages in these cases are false and do not impact generator function.Based on the reported programming sequence that occurred that day, it was consistent with the false low output current mechanism described above.Therefore, the patient's generator is expected to be able to deliver therapy as programmed.No further relevant information has been received to date.

Brand Name
PROGRAMMING SOFTWARE
Common Device Name
PROGRAMMING SOFTWARE
Manufacturer (Section D)
CYBERONICS - HOUSTON
100 cyberonics blvd
houston TX 77058
MDR Report Key11567631
Report Number1644487-2021-00404
Device Sequence Number14317750
Product Code LYJ
UDI-Device Identifier05425025750535
UDI-Public05425025750535
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P970003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Remedial Action Notification
Type of Report Initial
Report Date (Section B) 03/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3000
Was Device Available for Evaluation? No
Event Location Other
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2021
Initial Report FDA Received Date03/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR